MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX® DELTA, CERAMIC FEMORAL HEAD, M, ø 36/0, TAPER 12/14; PROSTHETIC, HIP

ZIMMER GMBH BIOLOX® DELTA, CERAMIC FEMORAL HEAD, M, ø 36/0, TAPER 12/14; PROSTHETIC, HIP
Model Number N/A
Medical Device Problem Code Material Erosion (1214)
Health Effect - Clinical Codes Pain (1994); Metal Related Pathology (4530)
Date of Event 10/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had a revision procedure 6 years and 9 months post implantation due to the liner fracturing at the locking ring.There was metal transfer onto the ceramic femoral head and evidence that the head had been rubbing on the interior of the acetabular shell.Ambulation was limited by pain.There is no additional information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).D10: liner standard 3.5 mm offset 36 mm i.D.For use with 50/52/54 mm o.D.Shells item #00630505036 lot #63353645.Shell porous with cluster holes 50 mm o.D.Item # 00620005022 lot #63283875.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that the patient had a revision procedure 6 years and 9 months post implantation due to the liner fracturing at the locking ring.There was metal transfer onto the ceramic femoral head and evidence that the head had been rubbing on the interior of the acetabular shell.Ambulation was limited by pain.However, upon further review it was found that this device is not contributory to the reported event.
 
Additional Manufacturer Narrative
Upon further review of this complaint, it was determined that this product did not contribute to the reported event and this report will be considered voided.The product contributing to the reported event was reported on (b)(4), 0001822565-2023-03621.

Brand Name
BIOLOX® DELTA, CERAMIC FEMORAL HEAD, M, ø 36/0, TAPER 12/14
Common Device Name
PROSTHETIC, HIP
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key18343507
Report Number0009613350-2023-00696
Device Sequence Number12461837
Product Code LZO
UDI-Device Identifier00889024430365
UDI-Public(01)00889024430365(17)260430(10)2844194
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K192416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/30/2026
Device Model NumberN/A
Device Catalogue Number00877503602
Device Lot Number2844194
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2023
Supplement Date Received by Manufacturer02/05/2024
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date02/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/20/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age76 YR
Patient SexFemale
Patient Weight72 KG